Sorry it’s been so long
AnonymousMarch 18, 2007 at 12:50 pm
Hi everyone 🙂 Sorry it has been so long since I posted anything. Been going thru a lot here lately. I have my good days then again I also have my BAD days. More good than bad each and everyday.
I have several questions for everyone.
First Jethro I tried to get on for the NASCAR and your inbox is full and would not accept it. So will you please reply to this? Thank you!!!
Second my neruo has me on clonazepam0.5mg once daily at bedtime. Anyone on this? For how long?
Third my neuro changed my meds. He put me on amitriptyline 10mg once daily at bedtime and man did I have a adverse side effect. Kept me up all night long. Felt like my skin was crawling, like I drank 4 pots of coffee. (LOL)
Anyway to make a long story short I end up throwing the rest down the sink. I can’t and refuse to live like that!! He (my neruo) states I need to be but on an anti-depressant which is fine but not one that is going to make me feel like that. I don’t want to be put on paxil, too much bad stuff going on about that one right now. Any suggestions would be grately appreciated!
I also had a lot of problems with the insurance company, if any one else does do not be afraid to contact you local state representative. I did and boy did I get results fast like with in 48 hours. Amazing.
[I][COLOR=”Blue”]THINK POSITIVE AND POSITIVE THINGS WILL HAPPEN!!!
KARLA 😀 [/COLOR][/I]
AnonymousMarch 18, 2007 at 6:32 pm
Karla, we have a couple of things in common…I’ve been on clonazepam for over a year. I started at 0.5 MG once at night. It seemed to lessen the zings, zaps, and twinges that kept me from sleeping. I did start to sleep better. After about 6 months my Dr. increased the dosage to 1.5 MG once at bedtime. She explained this is a medication that you can become used to. That increased dosage was about 4 months ago and I now fall asleep about an hour after taking it, but am up after about 4 hours. I hate to continue ramping up but everything I’ve read says this is still a very low dose. Haven’t had any other side affects, so for now I’m grateful for the 4 hours of sleep.
Where are you at in Illinois. We are in the minority here.
You have a good, positive attitude. That helps a lot.
Take care, hope you find the right mix of meds.
AnonymousMarch 18, 2007 at 11:05 pm
I know very little about anti-depressants. That said, there are various different types or groups, and different sorts within those groups.
I started on anti-depressants ages ago – for depression. later I realised that certain physical feelings no longer occurred (an odd sort of light-headedness etc).
If I come off the ADs I get a kind of light-headedness and zings down my arm. Now, it could be withdrawals etc. I stopped taking them once, cold turkey, and it was somewhat unpleasant for a little while.
Any way, I take a Selective Seratonin Reuptake Inhibitor (SSRI). SSRI’s are apparently one of the ‘newer’ types of ADs with less side-effects – doesn’t really mean that they don’t have any though.
Actually, I just went off and read up on Seratonin and it’s scary. But then, so is reading about other types of anti-depressants.
So, what I’m trying to say is – can you not try a different anti-depressant?
AnonymousMarch 18, 2007 at 11:32 pm
I take clonazapam too. My doc prescribed it to help with my post GBS residual pain. It does help gretly, and I take it before bed each night.
As for anti-depressants, I am now taking Effexor. I tried Zoloft, but it gave me the kind of side effects that you described when you tried amatyptaline. That said, anti-depressants are such an individual thing – I know various people who have had strange side effects from almost any of the AD you can name, including Effexor.
I do know this one works for me, however, I have to take it consistently or I get strange side effects – how ironic:rolleyes:
Trial and error is probably the only way you will find the best combination for yourself.
AnonymousMarch 19, 2007 at 3:22 pm
I took clonzepam before I got GBS and continued it for another 9 years. I also took Paxil for many years before GBS and still take it today – 25 mg. I also take amitryptiline 50 mg. at night. I have not noticed any side effect except for a major appetite. I attribute my 30+ lb. weight gain to this med. I was down to 25 mg. but new neuro just upped it back to 50 mg.
I understand how many people are towards these types of meds – but if I wasn’t on them I would be an emotional wreck (as far as Paxil anyway). I look at it this way – I have problems with my mind and body and no one is perfect.
I did try Cymbalta and had a bad time on it. So it is definitly an individual thing on how a med affects us. Good luck on finding what works for you!
You must be logged in to reply to this topic.